Discussions that mention sudafed

High & Low Blood Pressure board


I am having an odd problem. I have been feeling dizzy/faint off and on for several months now and it has gotten worse in the last few weeks.

I decided one day while feeling this way to check my BP. It was 90/60 with a 54 pulse. Everytime I feel dizzy and faint my BP and pulse are low. Other times I will have heart palpitations. During the palpitations my BP is more like 120/75 with a pulse of 110. Sometimes I am doing nothing strenuos when the palpitations happen. I am 27 and feel like this is an odd problem for someone of my age.

I contacted my doctor who told me to drink plenty of water (I already do), take Sudafed, drink caffine and eat more salt. Is this all I need to do or should I get some more in-depth testing done??

Thanks!! :confused:
Sibyl,

If your doctor is telling you to take Sudafed to raise your BP, get a new doctor. The dizziness might well be from low BP and the salt and water (think canned soup for lunch) are a decent idea...but the Sudafed isn't.

I'd see a cardiologist to have the palpitations checked out but they are usually only annoying and not dangerous.
Aslo pseudoephedrine can cause the palpitations.